Delaware, 2009Strong Wind in Delaware, October 24, 2009
October 24, 2009 · NWS PHI · 2 events in 2 counties and zones
Strong southwest winds preceded the arrival of a cold front across Sussex County Delaware during the afternoon of the 24th. Peak wind gusts averaged around 45 mph and included 46 mph in Georgetown and 43 mph in Lewes.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds preceded the arrival of a cold front across Sussex County Delaware during the afternoon of the 24th. Peak wind gusts averaged around 45 mph and included 46 mph in Georgetown and 43 mph in Lewes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 24, 10:44 AM EST, 16 minutes earlier.
Area forecast discussion, Oct 24, 10:44 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT SAT OCT 24 2009
.SYNOPSIS...
A WARM FRONT HAS MOVED NORTH OF THE REGION AND WILL BE FOLLOWED
BY A COLD FRONT THIS EVENING. HIGH PRESSURE WILL THEN BUILD INTO
THE NORTHEAST ON SUNDAY AND MONDAY BEFORE MOVING OFFSHORE. A
PROGRESSIVE WEATHER PATTERN IS FORECAST TO CONTINUE THROUGH THE
REST OF THE WEEK WITH COLD FRONTAL PASSAGES MOST LIKELY TO OCCUR
ABOUT TUESDAY AND AGAIN ABOUT FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE AREA OF SLIGHT RISK HAS BEEN EXTENDED FARTHER NORTH. WE DID
HAVE SOME THUNDERSTORMS EARLIER BUT THEY MOVE INTO NORTHEAST
PENNSYLVANIA AND SOUTHERN NEW YORK. SCATTERED SHOWERS ARE
WIDESPREAD OVER THE AREA BUT THE STRONGER ONES WONT ARRIVE UNTIL
LATER THIS AFTERNOON.
THE DEW POINTS ARE IN THE 60S ACROSS THE BOARD AND THE SOUTHERLIES
ARE KICKING IN WITH GUSTS TO 30 TO 35 ALONG THE DELAWARE/MARYLAND
COAST. THIS WILL FUEL THE DEVELOPMENT OF SHOWERS THIS AFTERNOON AS
THE UPPER TROUGH APPROACHES FROM THE WEST. AN INCREASING LLJ FCST
TO EXCEED 50KTS WILL HELP MAKE IT HAVE LESS RESISTANCE THAN NORMAL
CLEARING OUR CWA.
THE BIG DIFFERENCE BETWEEN THE GFS AND THE WRF-NMM AND CAN RGEM FOR
TODAY IS WHAT THEY DO WITH THE NC CONVECTION THIS MORNING. THE GFS
TAKES A SHORT WAVE IN ALABAMA AND ADVECTS IT THROUGH OUR CWA
BLOSSOMING THE CONVECTION BY EARLY THIS AFTERNOON. THE CAN RGEM AND
THE WRF-NMM DO NOT AND BACK IT FARTHER TO THE WEST. AT LEAST BASED
ON THE 00Z INITIALIZATION THIS LOOKED MORE LOGICAL AS THE 500MB FLOW
ON THE GFS DID NOT APPEAR BACKED ENOUGH. THUS ITS LLJ IS FARTHER
EAST BY 18Z. INFERRING THE PREV ECMWF WOULD SUPPORT THE SLOWER
WRF-NMM PLACEMENT. LASTLY THE GFS IS SHOWING FCST MID LVL QVEC
DIVERGENCE THIS AFTN IN DE AND NJ AND HAS ITS CONCENTRATED
CONVERGENCE STILL IN PA.
THUS ESPECIALLY FOR THE SERN PART OF OUR CWA, THERE MAY VERY WELL BE
A PCPN BREAK TODAY DURING THE MID DAY HOURS AS WE WAIT FOR THE CDFNT
TO APPROACH. WE WILL REACH THE FCST CONVECTIVE TEMPERATURE, SO WE
DID NOT WANT TO PRECLUDE THE CHANCE OF A SHRA OR TSRA OCCURRING. WE
ADDED THUNDER CHANCES BASED ON THE FCST 925MB AND 850MB STABILITY
INDICES AND THEN MOVED IT ACROSS OUR CWA THE REST OF THIS MORNING
INTO THIS AFTERNOON.
AS FOR SEVERE POTENTIAL THE PRECIPITATION BREAK SOLUTION WILL
ENHANCE OUR CHANCES. THIS SHOULD GIVE US SEVERAL MORE DEGREES FOR A
HIGH TEMPERATURE WHICH SHOULD COMPENSATE FOR THE LACK OF A NEGATIVE
TILT SHORT WAVE. THE WRF-NMM SFC DEW POINT PROJECTIONS ARE TOO HIGH.
EVEN SO, THE GFS HAS SOME SFC BASED CAPE FCST FOR NJ AND DE AND WITH
EVENTS LIKE THIS, IT USUALLY DOES NOT TAKE MUCH WITH WINDS ABOVE THE
SFC FCST TO BE 50 TO 60KTS FOR THEM TO MIX DOWN. OFTEN ITS THE
CONVECTIVE LINE OR THE NARROW CFRB THAT BECOMES THE FORCE THAT MIXES
THE WINDS DOWNWARD. PRECEDING THE FRONT THE FLOW IS FORECAST TO VEER
WITH HEIGHT IN THE LOWEST 2K AND FCST SHEAR OF ABOUT 50KTS ARE MORE
THAN SUFFICIENT TO IMPLY SUPERCELLULAR TYPE STORMS IF THEY CAN BE
DISCRETE. WITH THE FORMER WE MIGHT CATCH A BREAK IF IT COINCIDES
WITH THE FNT AS IT SHOULD NOT PASS THROUGH OUR CWA TIL THIS EVENING.
SOME OF THE HIER RESOLUTION WRF MODELS PASS A LINE OF TSRAS THRU THE
DELAWARE VALLEY AT 23Z.
WE WILL CARRY ENHANCED WORDING IN OUR ZONES, GRIDS AND HWO. THERE IS
ALSO HEAVY RAIN POTENTIAL. THE WATER VAPOR SATL IMAGERY DOES NOT
SHOW THIS POSSIBILITY WELL AS IT LOOKS DRY EARLY THIS MORNING TO OUR
W AND SW. BUT PWATS ARE RUNNING GREATER THAN 200 PERCENT OF NORMAL.
IT HAS BEEN DRY THE PAST WEEK AFTER NOREASTER NUMBER TWO WENT
OFFSHORE AND PCPN AMTS SO FAR THIS MORNING HAVE NOT BEEN ROBUST.
GIVEN THE STRONG WIND FIELDS ALOFT UNLESS THERE IS TRAINING THIS IS
MORE OF AN URBAN AND SMALL STREAM ADVY TYPE EVENT VS A FLASH FLOOD
WATCH.
BECAUSE OF ABOVE EITHER AN OUTRIGHT WARMER NAM MOS OR A COMPROMISE
NAM MOS/GFS MOS COMPROMISE NORTH LOOKS BETTER THAN GFS MOS ITSELF.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THIS EVENT WILL BE COMING TO AN END MAINLY DURING THIS EVENING. THE
STRONG SHORT WAVE TROF STILL HAS TO CLEAR OUR CWA AFTER MIDN,
COUPLED WITH DECENT QVEC MID LVL CONV FORECAST WE STAIR STEPPED PCPN
CHANCES DOWN. THERE SHOULD BE TOO MUCH WIND AND NOT CONFIDENT ABOUT
LOSING THE CLOUDS RAPIDLY TONIGHT UNTIL THE SHORT WAVE CLEARS. THE
FORMER SHOULD PREVENT FOG FROM FORMING THE LATTER SUPPORTS A
BLENDING OF STAT GUIDANCE FOR MIN TEMPS.
WE WILL SALVAGE ONE WEEKEND DAY SUNDAY. THE FLOW WILL REMAIN SW
ALOFT WITH A FEW EMBEDDED WEAK SHORT WAVES. BUT THIS TIME MOISTURE
WILL BE LIMITED. THE ENTRANCE REGION TO THE H2.5 JET WILL REMAIN
OVER OUR CWA, SO THERE MIGHT BE SOME THICKER CIRRUS PATCHES AROUND.
OTHERWISE THE MODELS ARE TRENDING SLIGHTLY COOLER FOR SUNDAY DAY AND
WE WILL OPT TO GO TOWARD THE LOWER NAM MOS.
AS HIGH PRESSURE SLIDES TO OUR NORTH, A DECENT RADIATIONAL COOLING
NIGHT IS EXPECTED FOR SUN NGT. DEW POINTS THOUGH ARE FORECAST TO BE
TOO HIGH IN PLACES IN OUR CWA THAT STILL HAVE A GROWING SEASON TO BE
CURRENTLY CONCERNED ABOUT FROST OR FREEZING TEMPS. THIS MIGHT BECOME
THE PATCHY FOG NGT. THE LOWER MOS DATASETS ARE PREFERRED BECAUSE OF
THE RADIATIONAL COOLING CONDITIONS.
ANOTHER DRY DAY EXPECTED ON MONDAY AS HIGH PRESSURE HEADS FOR NEW
ENGLAND. FCST MOISTURE IS EVEN LESS THAN SUNDAY AND WE ALSO START
LOSING THE JET ALOFT. FCST 1000-850MB THICKNESSES ARE SIMILAR FOR
BOTH SUNDAY AND MONDAY AFTERNOON AND WE WILL NOT SHOW MUCH OF A
CHANGE IN MAX TEMPS FROM SUNDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE OVERALL UPPER-LEVEL PATTERN WILL BEGIN WITH SOME RIDGING ALONG
THE EAST COAST AND TROUGHING SLIDING THROUGH THE MIDWEST TO THE
TENNESSEE VALLEY. THIS TROUGH MAY END UP FLATTENING OUT SOME AS IT
RIDES AROUND THE PERIPHERY OF THE RIDGE OFF THE SOUTHEASTERN U.S.
COAST. MEANWHILE, SHORT WAVE ENERGY DIVING INTO THE WEST WILL CARVE
OUT A TROUGH. THIS MAY END UP BECOMING A CLOSED LOW IN THE
SOUTHWESTERN U.S. AROUND THE MIDDLE OF NEXT WEEK. AS THIS TROUGH
AMPLIFICATION TAKES PLACE OUT WEST, DOWNSTREAM RIDGING WILL OCCUR IN
THE EAST. EVENTUALLY THE UPPER-LEVEL TROUGH WILL SLIDE EASTWARD,
POTENTIALLY BECOME RATHER AMPLIFIED WHICH WOULD BUILD THE DOWNSTREAM
RIDGE EVEN MORE. HPC LEANED TOWARD A BLEND OF THE OPERATIONAL ECMWF
WITH A MAJORITY OF THE GFS/ECMWF ENSEMBLE MEANS THROUGH THIS PERIOD.
THIS ALLOWS FOR THE HOLDING BACK OF THE UPPER-LEVEL TROUGH AND
CLOSED LOW IN THE SOUTHWESTERN U.S. THURSDAY WITH A SLOW PROGRESSION
FRIDAY. AT LEAST SOME MODEL GUIDANCE HAVE A TENDENCY TO EJECT THESE
FEATURES EASTWARD TO QUICKLY. WE GENERALLY INITIALIZED THE DATABASE
WITH HPC GUIDANCE, THEN MADE SOME MOSTLY MINOR ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION.
BASED ON THE ABOVE, HIGH PRESSURE IS FORECAST TO WEDGE DOWN INTO THE
AREA FROM EASTERN CANADA LATE MONDAY. THE RETURN FLOW TO OUR WEST
AROUND THIS HIGH, COUPLED WITH A LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT FROM THE WESTERN GREAT LAKES AND PLAINS, WILL TOSS A WAA
ZONE UP THE OHIO VALLEY. THE MAIN WARM FRONT LOOKS TO TRACK TO OUR
WEST LATE MONDAY INTO TUESDAY. AS THE SOUTHERN PORTION OF THE
UPPER-LEVEL TROUGH APPROACHES TUESDAY, A SURFACE LOW MAY FORM TO OUR
SOUTH. THIS FEATURE MAY END UP MOSTLY TRACKING TO OUR SOUTH AND
EAST, HOWEVER GIVEN THE MODEL DIFFERENCES WE WILL CONTINUE TO CARRY
SLIGHT CHC TO LOW CHC POPS TUESDAY. RIDGING THEN BEGINS TO BUILD
IN THE EAST WITH HIGH PRESSURE AT THE SURFACE SLIDING INTO THE AREA
WEDNESDAY. THIS SURFACE HIGH GRADUALLY SLIDES TO OUR EAST THURSDAY
WITH A RETURN FLOW BECOMING ESTABLISHED ALONG WITH WAA. ANOTHER WARM
FRONT MAY BE WELL TO OUR NORTHWEST THURSDAY, HOWEVER THERE IS THE
CHC A FEW SHOWERS COULD DEVELOP. FOR NOW THOUGH, WE OPTED TO GO WITH
A DRY WEDNESDAY. THERE ARE SOME HINTS THURSDAY THAT WITH THE
MIDLEVEL RIDGE BUILDING, PERHAPS ISOLATED SHOWERS DEVELOP ESPECIALLY
FROM THE HIGHER TERRAIN WESTWARD. GRADUALLY THE COLD FRONT IN THE
PLAINS SLIDES EASTWARD, WITH THE CHC FOR SHOWERS FRIDAY. DEPENDING
ON HOW QUICKLY THE WESTERN ENERGY EJECTS EASTWARD, FRIDAY MAY END UP
BEING DRY AS THE FRONT AND UPPER-LEVEL TROUGH HANG BACK TO OUR WEST
LONGER. OVERALL, THE PATTERN IS LOOKING LIKE AVERAGE OR PERHAPS EVEN
A BIT ABOVE REGARDING TEMPERATURES.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
RATHER POOR FLYING WEATHER TODAY WITH VARYING CIG AND VSBYS
EXPECTED. CONDITIONS IN THE WARM SECTOR HAVE IMPROVED BACK TO VFR
OUTSIDE OF ANY SHOWERS EARLY TODAY. IFR STILL NORTH OF THE FRONT
ACROSS KABE AND KTTN AS OF 06Z. CONDITIONS TODAY WILL RANGE FROM
MVFR TO LOW VFR FOR THE MOST PART WITH SHORT PERIODS OF LOWER
CONDITIONS IN SHOWERS AND SCATTERED THUNDERSTORMS. GUSTY SRLY WINDS
WITH G25 EXPECTED TOO. A SHARP COLD FRONT WILL CROSS THE TAF SITES
EARLY TONIGHT WITH WINDS SHIFTING AROUND TO W THEN NW. A RETURN TO
VFR WITH CLEARING SKIES EXPECTED AFTER FROPA.
OUTLOOK...
VFR CONDITIONS EXPECTED MOST OF SUN AND MON. A PROGRESSIVE UPPER
TROUGH AND SFC LOW TO THE EAST MAY CREATE THE POSSIBILITY FOR
SHOWERS AND LOWER CIGS/VSBYS ON TUE.
&&
.MARINE...
SCA CONDITIONS ON ALL THE WATERS THIS MORNING WITH SRLY FLOW BEHIND
THE RETREATING WARM FRONT. THESE CONDITIONS WILL REMAIN IN PLACE
TODAY WITH FREQUENT SHOWERS AND SCATTERED TSTMS. ANY TSTM MAY
TRANSPORT MUCH STRONGER WINDS ALOFT DOWNWARD AND MAY NECESSITATE
ISSUANCE OF SMWS...SO STAY TUNED TO NOAA WEATHER RADIO IF YOU WILL
BE OUT TODAY. A STRONG COLD FRONT WILL CROSS THE WATERS EARLY
TONIGHT AND WINDS WILL ABRUPTLY SHIFT TO W THEN NW OVERNIGHT. THE
SCA FLAG EXPIRATION TIME STILL LOOKS FINE AND IT WILL NOT BE CHANGED
WITH THIS FCST. BETTER WEATHER ON THE WATERS FOR LATER SUN THRU MON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...EBERWINE/GIGI
NEAR TERM...EBERWINE/GIGI
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...OHARA
MARINE...OHARAHazardous weather outlook, Oct 24, 2:18 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 AM EDT SAT OCT 24 2009
NJZ001-007-008-PAZ054-055-250730-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
318 AM EDT SAT OCT 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS, SOME WITH LOCALLY HEAVY DOWNPOURS AND
STRONG GUSTY WINDS ARE POSSIBLE INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060>062-
067>071-250730-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
318 AM EDT SAT OCT 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY INTO
THIS EVENING. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. WHILE THE
GREATEST THREAT OF SEVERE WEATHER IS FOR DAMAGING STRAIGHT LINE
WINDS IF A LINE OF THUNDERSTORMS FORMS LATER TODAY, THERE ALSO
MIGHT BE AN ISOLATED TORNADO IF ANY STRONGER THUNDERSTORMS CAN
KEEP SEPARATION FROM THE MAIN LINE. THE GREATEST CHANCE OF THIS
OCCURRING IS IN SOUTHERN NEW JERSEY OR DELAWARE. THE THREAT FOR
SEVERE WEATHER WILL END AS A COLD FRONT MOVES THROUGH THE REGION
THIS EVENING. ANY POOR DRAINAGE FLOODING WOULD BE EXACERBATED BY
FALLEN LEAVES CLOGGING OR SLOWING THE WATER FROM ENTERING CATCH
BASINS. PLEASE LOOK FOR POSSIBLE UPDATES LATER TODAY. IF YOU SEE
THREATENING WEATHER, HEAD INDOORS QUICKLY. L
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-250730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
318 AM EDT SAT OCT 24 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
STRONG THUNDERSTORMS REQUIRING SPECIAL MARINE WARNINGS ARE
POSSIBLE LATER TODAY INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
TFG
Strong Wind, Delaware Beaches
- When
- October 24, 11:00 AM EST to 3:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- October 24, 11:00 AM EST to 3:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Puerto Rico, October 24, 2009$150,000 · 1 event
- High Wind in Massachusetts, October 24 to 25, 2009$45,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Pennsylvania, October 24 to 25, 200910 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 24, 20094 events
- Flash Flooding and Flood in New Jersey, October 24 to 25, 20093 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 24, 20093 events
- Flooding in New York, October 24, 20092 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 24, 20092 events
- Damaging Wind in Pennsylvania, October 24, 200950 kt wind · 1 event
- Flood in New Jersey, October 24, 20091 event
- Flood in New Hampshire, October 24 to 25, 20091 event
- Flood in Massachusetts, October 24 to 25, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198376, 198377.